June 2016 Stability of multiclass queueing networks under longest-queue and longest-dominating-queue scheduling
Ramtin Pedarsani, Jean Walrand
Author Affiliations +
J. Appl. Probab. 53(2): 421-433 (June 2016).


We consider the stability of robust scheduling policies for multiclass queueing networks. These are open networks with arbitrary routeing matrix and several disjoint groups of queues in which at most one queue can be served at a time. The arrival and potential service processes and routeing decisions at the queues are independent, stationary, and ergodic. A scheduling policy is called robust if it does not depend on the arrival and service rates nor on the routeing probabilities. A policy is called throughput-optimal if it makes the system stable whenever the parameters are such that the system can be stable. We propose two robust policies: longest-queue scheduling and a new policy called longest-dominating-queue scheduling. We show that longest-queue scheduling is throughput-optimal for two groups of two queues. We also prove the throughput-optimality of longest-dominating-queue scheduling when the network topology is acyclic, for an arbitrary number of groups and queues.


Download Citation

Ramtin Pedarsani. Jean Walrand. "Stability of multiclass queueing networks under longest-queue and longest-dominating-queue scheduling." J. Appl. Probab. 53 (2) 421 - 433, June 2016.


Published: June 2016
First available in Project Euclid: 17 June 2016

zbMATH: 1344.60089
MathSciNet: MR3514288

Primary: 60K25
Secondary: 60G17 , 90B15

Keywords: fluid model , longest-queue scheduling , Queueing network , stability

Rights: Copyright © 2016 Applied Probability Trust


This article is only available to subscribers.
It is not available for individual sale.

Vol.53 • No. 2 • June 2016
Back to Top